MAUDE Adverse Event Report: ORTHOFIX INC NEWBRIDGE LFS; 2.5MM LATERAL MASS SCREWDRIVER

ORTHOFIX INC NEWBRIDGE LFS; 2.5MM LATERAL MASS SCREWDRIVER
Model Number 40-1003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/18/2015
Type of Reportable Event Malfunction
Event or Problem Description
Information provided states that the screwdriver was stripped and could not be used to insert the screws resulting in a delay in the procedure.Patient is recovering well.
 
Additional Manufacturer Narrative
The device was returned and evaluated.The hex tip shows slight rounding on the edges.Repeated use can cause the edges to wear down.The screw driver was functionally tested with a lateral mass screw and the driver would not grab the screw.This instrument has been in the field since 2009.

Brand Name
NEWBRIDGE LFS
Common Device Name
2.5MM LATERAL MASS SCREWDRIVER
Manufacturer (Section D)
ORTHOFIX INC
3451 plano parkway
lewisville TX 75056
MDR Report Key5378829
Report Number3008524126-2015-00041
Device Sequence Number92685
Product Code NQW
UDI-Device Identifier18257200031757
UDI-Public18257200031757
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K043338
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 03/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number40-1003
Device Lot Number16836-LE29
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2016
Supplement Report FDA Received Date03/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;